Use of immune checkpoint inhibitors (ICIs) correlates with high incidence of endocrinopathies, especially anti–CTLA-4 therapy, according to a retrospective study based on real-world data. Investigators evaluated >29 million patient records from the FDA Adverse Events Reporting System (FAERS), a database of adverse events (AEs) reported by patients, healthcare providers, and others. Records were sourced from 2014 to early 2019 and investigators identified 6260 reports of endocrine-related AEs after ICI treatment.
Table. Associations of Endocrine AEs With Single-Agent ICIs (Click to Enlarge)
Investigators used RORs and information components (ICs) to evaluate disproportionality. The IC measures a higher- or lower-than-expected result. In the study, an ROR was defined as a signal for association if the lower limit of the 95% CI (ROR025
) was >1, with ≥3 cases. The lower end of the 95% CI of IC (IC025
) >0 was considered statistically significant.
Overall, patients treated with ICIs were much more likely to have reported endocrinopathies (IC025
= 2.49; ROR025
= 5.99). In addition to being the most common type of immune-related AE seen with ICIs, endocrinopathies are potentially life-threatening and irreversible.
... to read the full story